Alert archive / Wyoming / High Wind Watches in 2025
High Wind Watch 46, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Dec 12, 2025, 5:10 AM MST for Albany County, Laramie County, Platte County, Wyoming. It took effect at Dec 12, 2025, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 12, 2025, 5:10 AM MST (12:10 UTC)
- In effect from
- Dec 12, 2025, 5:00 PM MST
- Expired
- Dec 12, 2025, 12:09 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 0.2 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1894 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Dec 12, 4:50 AM MST, 20 minutes earlier. Its key messages:
- Recent strong winds across southeast Wyoming will continue to diminish Friday. However, additional High Winds likely for the wind prones late Friday into Saturday morning.
- Arctic cold front will brush eastern Wyoming and the northern Nebraska Panhandle Friday night and Saturday. Much colder temperatures and some light snow possible as far west as the Interstate 25 corridor into Saturday morning.
- Warming trend expected Sunday through early next week with strong winds possibly returning to southeast Wyoming on Tuesday and Wednesday.
Area forecast discussion, Dec 12, 4:50 AM MST, 20 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 450 AM MST Fri Dec 12 2025 .KEY MESSAGES... - Recent strong winds across southeast Wyoming will continue to diminish Friday. However, additional High Winds likely for the wind prones late Friday into Saturday morning. - Arctic cold front will brush eastern Wyoming and the northern Nebraska Panhandle Friday night and Saturday. Much colder temperatures and some light snow possible as far west as the Interstate 25 corridor into Saturday morning. - Warming trend expected Sunday through early next week with strong winds possibly returning to southeast Wyoming on Tuesday and Wednesday. && .SHORT TERM /THROUGH SATURDAY/... Issued at 315 AM MST Fri Dec 12 2025 Current observations across the region show strong gusty winds over the wind prone areas continuing early this morning, but they have diminished quite a bit compared to the 65 to 75 MPH gusts from earlier yesterday. IR Satellite loop shows the leading edge of the arctic cold front moving into the northern Nebraska panhandle and northeast Niobrara county with temperatures quickly lowering into the low to mid 20s. Chadron has recently changed over to snow over the last half an hour with additional light snow likely to continue through the day. Temperatures in this area will fall through the day and into tonight...with afternoon temperatures likely falling into the low to mid 20s along and northeast of a Douglas to Alliance line. In contrast, high temperatures will be in the upper 40s to mid 50s west and southwest of the arctic boundary. Not much forcing associated with the arctic front, although some frontogenesis will result in accumulating snow for a time today into tonight. Generally expect less than 2 inches of snow, but confidence is limited due to the nature of arctic fronts this time of the year. Arctic front will make additional westward progress Friday night, likely moving near the I-25 corridor. Low temperatures along the I-25 corridor will be tricky, since areas just east of the front will likely be in the low 20s and teens, in contrast to the low to mid 30s west of the front. Ensemble spreads and 50th percentile are similar to last night in terms of the mean position of the front at 12z Saturday, so didn't change forecast temperatures too much for Friday night even though confidence is limited. After a brief lull in the winds this afternoon...winds will increase again Friday night, but mainly confined to the wind prone areas. This event will likely be brief since all models suggest one last arctic push Saturday morning, with strong winds diminishing quickly through the afternoon hours. Will let the current High Wind Warning expire before issuing new wind headlines either later this morning or during the afternoon forecast package. May even need to extend the Arlington/Elk Mountain zone through today if winds stay around 60 MPH. Still have a few hours to decide on how to handle the ongoing windy conditions, but will likely let the other warning(s) expire on time. For Saturday, high temperatures will be even colder across east central Wyoming and most of western Nebraska...with temperatures in the teens and 20s north and east of the North Platte River Valley. Any remaining light snow should come to an end very early Saturday morning over the Pine Ridge area even though off/on flurries may continue through the day with no additional accumulation. Arctic cold front finally makes progress southward by Saturday afternoon with daytime temperatures quickly falling into the 20s and 30s along the I-25 corridor. This should effectively end the strong wind threat for a few days across southeast Wyoming. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Issued at 145 PM MST Thu Dec 11 2025 Ensemble clusters show strong synoptic agreement through the weekend into Monday afternoon when scenarios diverge and become more dependent upon the evolution of an incoming Pacific Northwest trough and how much the western ridge dissipates as an upper low cuts across Mexican/US border early in the week. Overall a deamplifying ridge through the weekend with retreating high pressure will lead to temporarily cooler temps Friday and Saturday but as faster zonal flow develops atop the crest of the ridge by Sunday warming temps and a high plains downslope airmass will take hold pushing daily highs into the 50s and even low 60s east of I25 through Wednesday. By Wednesday evening that previously mentioned Pacific Northwest trough should be moving across the high plains states of Montana and the Dakotas with an attendant cold front progged to push south, bringing temps back closer to seasonal averages along the front range for the later portion of the week. By the end of the week most clusters maintain some degree of zonal flow aloft with the ridge axis centered overhead but some push the ridge axis slightly further east into the plains with SW flow aloft harboring better potential for high elevation snows Wednesday and beyond. Coincident with the expected mid to late week front will be increasing height gradients across southeast Wyoming that could end our brief (and enjoyable) break from the high winds. Currently looking to be more of a threat for the typically wind prone areas on Wednesday/Thursday but we will continue to monitor other less prone areas for any needed headlines when appropriate. && .AVIATION /12Z TAFS THROUGH 12Z SATURDAY/... Issued at 450 AM MST Fri Dec 12 2025 Northwest flow will continue today and tonight over southeast Wyoming and western Nebraska. Although the strongest winds are over across the southeast Wyoming terminals, it will still remain windy today and tonight. An arctic cold will push south and stall across far eastern Wyoming and the northern/central Nebraska panhandle today, resulting in periods of snow and low CIGS. HAZARDS/WEATHER TRENDS: VFR conditions will continue over the southeast Wyoming terminals today and tonight. Low clouds may try to sneak into KCYS early this morning, but do not expect any prolonged impacts. Otherwise, breezy this afternoon with gusts up to 30 to 35 knots until 00z. For western Nebraska, an arctic front will stall across the area with IFR, or near IFR, conditions likely at KCDR, KAIA, and possibly KBFF at times this morning. Do not expect CIGS to lift much today at KCDR AND KAIA , and even if they do, a return to IFR conditions are likely late this evening after 03z. Any snowfall will likely end by 06z Saturday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...TJT LONG TERM...WFOCYS AVIATION...TJT
Hazardous weather outlook, Dec 12, 3:23 AM MST, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 323 AM MST Fri Dec 12 2025 NEZ020-054-055-WYZ101-103>107-109>119-131030- Banner County-Kimball County-Cheyenne County- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 323 AM MST Fri Dec 12 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT After a brief lull this morning and early this afternoon, another round of strong gusty winds are expected for mainly the wind prone areas of southeast Wyoming tonight through Saturday morning. West to southwest winds could gust as high as 65 MPH. However, this event is expected to be brief compared to earlier this week. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019-021-095-096-WYZ102-108-131030- Dawes County-Box Butte County-Scotts Bluff County-Morrill County- Northern Sioux County-Southern Sioux County-Niobrara County- Goshen County- 323 AM MST Fri Dec 12 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Arctic cold front will brush far eastern Wyoming and the northern/central Nebraska Panhandle. Much colder temperatures and some light snow can be expected through late tonight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Remaining very cold Saturday and Saturday night before the arctic front retreats eastward for Sunday. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Dec 12, 3:59 AM MST, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
359 AM MST Fri Dec 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 AM Non-Tstm Wnd Gst 11 SE Arlington 41.50N 106.05W
12/12/2025 M58 MPH Albany WY Mesonet
WYDOT Sensor at Strouss Hill.
&&
TTThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 5:10 AM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 27 hr |
Nearby
High Wind Watches in Wyoming, 2025Every high wind watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.